MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a bioflo chronic dialysis catheter.During a procedure, the tunneler was coming unattached from the catheter.The procedure was completed with this device and there was no report of patient harm or adverse event by the end user.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Received one tunneler, tunneler sleeve and a piece of catheter still attached to the tunneler.The bioflo dialysis catheter was not returned for evaluation.As received, a piece of the catheter tubing was still attached to the tri ball tunneler.The tri-ball tunneler and catheter tubing contained bio-material.The distal end of the sleeve was damaged/deformed against the tapered area of the tunneler.The customer's reported complaint description of tunneler/sleeve/catheter connection issue (loose/detached) was confirmed based on evaluation of returned tunneler and sleeve.Although the complaint is confirmed, a root cause for the event cannot be established.The tunneler sleeve accessory is supplied to angiodynamics by the supplier martech.Scar004238 was sent to martech for dhr review of affected supplier lot.As per scar004238 results from martech, the dhr review showed no issues with the production paperwork.The tri-ball tunneler accessory is supplied to angiodynamics by the supplier disposable instrument.Scar004227 sent to the supplier, disposable instrument for dhr review of supplier lot.As per scar004227 results from disposable instruments.The dhr review showed no issues with the production paperwork.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the following is provided as a reference from dfu: warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.6.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Precaution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip.Note: a tunnel with a wide gentle arc lessens the risk of kinking.The tunnel should be short enough to keep the y-hub of the catheter from entering the exit site, yet long enough to keep the cuff 2 cm (minimum) from the skin opening.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11024708
Report Number1317056-2020-00204
Device Sequence Number19104360
Product Code MSD
UDI-Device IdentifierH965103028031
UDI-PublicH965103028031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number10302803
Device Lot Number5567322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1